Daptomycin is an effective antibiotic for resistant gram-positive infections, including MRSA and VRE, but can rarely cause daptomycin-induced eosinophilic pneumonia (DIEP). We present a 73-year-old woman treated for prosthetic joint infection who developed acute hypoxemic respiratory failure and peripheral eosinophilia after 21 days of daptomycin therapy. Chest imaging showed bilateral upper lobe consolidations. Symptoms resolved rapidly after stopping daptomycin, without corticosteroid use. This case highlights the need for early recognition of DIEP in patients presenting with new respiratory symptoms and eosinophilia during daptomycin therapy, enabling timely discontinuation and reducing potential morbidity.
No takes yet. Share an insight, caveat, or question.
Seijari et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: